Crohn's in the mouth

by Heidi
(Chicago)

unfortunately, i have crohns in my intestines and stomach. i'm not sure but it may be in my mouth as well. can anyone describe what it feels or looks like to have the crohns mouth sores?

Comments for Crohn's in the mouth

Click here to add your own comments

dr agrees
by: Anonymous

I went and saw my Dr and she definitely Tunis its a flare up. I've had them seldom in the past but this year its bad. I knew it wasn't vitamin prob because of ate and taken more vitamins this year then I have in the last 3 years. A medication change was probably what led to the flares, but now I'm back on with the old meds and levels.

yup
by: Anonymous

i got diagnosed last March and i am 13 now. when i get a flare, i get awful sores. last time i had them for almost a month and i had 15 of them. 3 or 4 of them were more than half the size of my fingernails. it was awful. i dont think it had to do with vitamins or whatever. it was awful. but now im on remicade and it stopped the sores in 2 days and now ive gained 20 lbs back and im feeling great yay!

TRYING TO HELP.
by: Anonymous

Are you sure its not thrush?

Recommend a product
by: Anonymous

Hi, I would love to recommend a product which my partner has described as giving his life back. Please email me patricejc11@aol.co.uk x

Crohn's in the mouth
by: Anonymous

Crohn's in the mouth is relatively rare and most of the mouth problems in the average patient come from either vitamin deficiencies or fungal infections (particularly when on immunosupressant medication).

To avoid mucosal damage from medication, ensure that you are drinking enough to keep hydrated and to ensure that your medication is eliminated properly and not accumulating in the body (toxic build up of metabolites). Look up the side-effects of your medication and supplements here and any drug interactions: www.drugs.com

I suggest that you discuss the following with your doctors:

- taking a vitamin B-complex tablet (for pregnant ladies),

- daily vitamin C,

- selenium (boosts the immune system, inhibits inflammation) - taken with vitamins A, C and E,

- mouth swab for diagnosis of fungal infection

- Crohn's of the mouth or tonsils, etc. Biopsies will need to be taken.

Before you go down the mouth swab and biopsy route I would seriously consider the high probability of vitamin and mineral deficiencies.

Do not be tempted to overdose on vitamins and supplements. For example, the fat-soluble vitamins when overdosed can cause serious damage, including cancer in some cases. Do not take a multi-vitamin tablet, because the contents can cancel each other out/prevent absorption of others. Take vitamin and mineral supplements spread out during the day - read pack instructions carefully.

The water-soluble vitamins (the 8 B vitamins and vitamin C) can be taken in fairly high amounts without any damage because the excess is eliminated. For example, you would need to take about 6-12 vitamin B-complex tablets per day to overdose. One tablet a day is sufficient (usually 200-300% RDA each of the 8 B vitamins). However, for your wallet and your kidneys it is not a good idea to overdose. The body will only be able to repair so much of itself per day anyway.
http://ods.od.nih.gov/factsheets/list-VitaminsMinerals/

I suggest the above because I have had severe mouth ulceration problems often with swelling of the tongue and inflammation. On each occasion it was not the Crohn's or fungal infections, but vitamin deficiencies.

If you have Crohn's at the terminal ileum, in the long-term you will not be able to absorb enough of the fat-soluble vitamins (vitamins A, D, E, K) and vitamin B12 from food or tablets and must take this vitamin sublingually or inject. The body stores about 2 year's worth of vitamin B12 mainly in the liver, so it can take some time before deficiency of this particular vitamin manifests itself.

Long-term vitamin B12 deficiency can cause irreversible nerve damage.
http://www.livestrong.com/article/426961-nerve-damage-and-b12-deficiency/

Lydia D.


Crohn's in the mouth
by: Anonymous

Crohn's in the mouth is relatively rare and most of the mouth problems in the average patient come from either vitamin deficiencies or fungal infections (particularly when on immunosupressant medication).

To avoid mucosal damage from medication, ensure that you are drinking enough to keep hydrated and to ensure that your medication is eliminated properly and not accumulating in the body (toxic build up of metabolites). Look up the side-effects of your medication and supplements here and any drug interactions: www.drugs.com

I suggest that you discuss the following with your doctors:

- taking a vitamin B-complex tablet (for pregnant ladies),

- daily vitamin C,

- selenium (boosts the immune system, inhibits inflammation) - taken with vitamins A, C and E,

- mouth swab for diagnosis of fungal infection

- Crohn's of the mouth or tonsils, etc. Biopsies will need to be taken.

Before you go down the mouth swab and biopsy route I would seriously consider the high probability of vitamin and mineral deficiencies.

Do not be tempted to overdose on vitamins and supplements. For example, the fat-soluble vitamins when overdosed can cause serious damage, including cancer in some cases. Do not take a multi-vitamin tablet, because the contents can cancel each other out/prevent absorption of others. Take vitamin and mineral supplements spread out during the day - read pack instructions carefully.

The water-soluble vitamins (the 8 B vitamins and vitamin C) can be taken in fairly high amounts without any damage because the excess is eliminated. For example, you would need to take about 6-12 vitamin B-complex tablets per day to overdose. One tablet a day is sufficient (usually 200-300% RDA each of the 8 B vitamins). However, for your wallet and your kidneys it is not a good idea to overdose. The body will only be able to repair so much of itself per day anyway.
http://ods.od.nih.gov/factsheets/list-VitaminsMinerals/

I suggest the above because I have had severe mouth ulceration problems often with swelling of the tongue and inflammation. On each occasion it was not the Crohn's or fungal infections, but vitamin deficiencies.

If you have Crohn's at the terminal ileum, in the long-term you will not be able to absorb enough of the fat-soluble vitamins (vitamins A, D, E, K) and vitamin B12 from food or tablets and must take this vitamin sublingually or inject. The body stores about 2 year's worth of vitamin B12 mainly in the liver, so it can take some time before deficiency of this particular vitamin manifests itself.

Long-term vitamin B12 deficiency can cause irreversible nerve damage.
http://www.livestrong.com/article/426961-nerve-damage-and-b12-deficiency/

Lydia D.


canker sores in the mouth
by: Anonymous

Canker sores are very common in the mouth when you have Crohn's.

canker sores in the mouth
by: Anonymous

Canker sores are very common in the mouth when you have Crohn's.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.